MAUDE Adverse Event Report: HEMOLOK MED CLIPS 6/CART 84/BOX; CLIP, IMPLANTABLE

HEMOLOK MED CLIPS 6/CART 84/BOX; CLIP, IMPLANTABLE
Model Number IPN915181
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history review the product hemolok med clips 6/cart 84/box lot# 73b1900017.Investigation did not show issues related to the complaint.The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
4 clips were not locked during a laparoscopic hepatectomy.As no abnormality was found in the applier when checking after the operation, the user doubted the issue had been caused by the clips.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4), the customer returned one cartridge 544220 hemolok med clips 6/cart 84/box for investigation.The cartridge, lid stock, and two loose clips were all returned.The returned samples were visually examined with and without magnification.Visual examination of the returned cartridge revealed that there were 2 clips remaining in the cartridge.One of the loose clips was returned closed and the other was open.The clip applier was not returned.The returned samples appear used as there was biological material present on the loose clips.Functional inspection was performed on the returned samples.A lab inventory clip applier was used.Both remaining clips in the cartridge were able to properly load into the jaws of the applier and were both successfully applied to over-stressed surgical tubing.The loose clip that was open was manually loaded into the applier and was also successfully applied to over-stressed surgical tubing.No functional issues were found with the returned clips.It is possible that the reported issue of "clips not closing/locking" was caused by using damaged/misaligned appliers or by having too much tissue remaining on the vessel, but this could not be confirmed based on the returned samples or the information provided.The ifu for this product, l02425, was reviewed as a part of this complaint investigation.The ifu states, "always check the alignment of the applier jaws before use.When closed, jaw tips should be directly aligned and not offset.Alignment of the jaw is critical for safe application of the clip.If this is not done, patient injury may occur.Proper maintenance, care and cleaning are necessary to ensure proper functionality." "position the clip around the tissue to be ligated in a manner that provides clear visualization of the locking mechanism.Note: avoid excess tissue in the locking mechanism of the clip." a corrective action is not required at this time as there were no functional issues found with the returned sample.The reported complaint of "clips not closing/locking" was not confirmed based upon the sample received.Upon functional inspection, the remaining clips were able to properly load into the jaws of a lab inventory applier and were successfully applied to over-stressed surgical tubing.No damages were observed to any of the returned clips.It is possible that the reported issue of "clips not closing/locking" was caused by using damaged/misaligned appliers or by having too much tissue remaining on the vessel, but this could not be confirmed based on the returned samples or the information provided.Since no functional issues were found with the returned clips and the applier was not returned, the reported issue could not be confirmed.Teleflex will continue to monitor and trend on complaints of this nature.

Brand Name
HEMOLOK MED CLIPS 6/CART 84/BOX
Common Device Name
CLIP, IMPLANTABLE
MDR Report Key12562746
Report Number3003898360-2021-00890
Device Sequence Number19107642
Product Code FZP
UDI-Device Identifier24026704695908
UDI-Public24026704695908
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133202
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberIPN915181
Device Catalogue Number544220
Device Lot Number73B1900017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2021
Initial Date Received by Manufacturer 09/15/2021
Supplement Date Received by Manufacturer11/03/2021
Initial Report FDA Received Date10/01/2021
Supplement Report FDA Received Date11/04/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device N
Patient Sequence Number1